MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS 12F GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS

THE SPECTRANETICS CORPORATION SPECTRANETICS 12F GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Model Number 500-301
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 12/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: the device was returned and evaluated by a cross functional team on 10 feb 2022.The device was returned in two pieces; the device's working length was separated from the bifurcate handle.Fibers were broken and exposed at the proximal end of the working length and at the distal end of the bifurcate.The broken fibers appeared charred and the device's outer jacket appears melted.A kink was present in the device's working length, 15 inches from the distal tip.No breach to the outer jacket was detected in the kinked area.Historically, the manufacturer has seen this failure when excessive forces are applied to the device.The device becomes kinked, and broken fibers at the area of the kink produce laser energy, which creates a breach in the device's outer jacket.In this case, the device was separated completely into two pieces.This failure has been determined to be use related.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) lead due to non function.A spectranetics lead locking device (lld) was inserted into the lead to provide traction.The physician chose to use a spectranetics 12f glidelight laser sheath to attempt extraction.During the case, the physician was at an odd angle, pushing and bending the glidelight device when fibers broke through.Another glidelight device was opened and the procedure was completed with no reported patient harm.This event is being reported due to the device''s separation and unintended radiation exposure from the 12f glidelight device, potential for harm.

Brand Name
SPECTRANETICS 12F GLIDELIGHT LASER SHEATH
Common Device Name
DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
MDR Report Key13552844
Report Number1721279-2022-00027
Device Sequence Number17408251
Product Code MFA
UDI-Device Identifier00813132020323
UDI-Public(01)00813132020323(17)231022(10)FGA21J16A
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P960042 S070
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2023
Device Model Number500-301
Device Catalogue Number500-301
Device Lot NumberFGA21J16A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2021
Initial Report FDA Received Date02/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC 5086 RV PACING LEAD; SECOND SPECTRANETICS GLIDELIGHT LASER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS LEAD LOCKING DEVICE
Patient Age66 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite